MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN CRANIAL ACCES KIT; CRANIAL ACCESS KITS (CAK)

INTEGRA LIFESCIENCES MANSFIELD CODMAN CRANIAL ACCES KIT; CRANIAL ACCESS KITS (CAK)
Catalog Number 826612
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported a cranial access kit (id 826612) was used to place an external ventricular drainage (evd).On multiple occasions, the surgeons feel like the drill bit got dull and they had to open another kit to complete the procedure.They specifically said that, after they would get through the ¿outer table¿ they felt like the drill was not able to get through the ¿inner table.¿ no surgical delay reported.
 
Additional Manufacturer Narrative
The cranial access kit (id 826612 ) was not returned for evaluation (as per customer, product not available) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN CRANIAL ACCES KIT
Common Device Name
CRANIAL ACCESS KITS (CAK)
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18950842
Report Number3014334038-2024-00052
Device Sequence Number7078863
Product Code GWM
UDI-Device Identifier10381780520368
UDI-Public10381780520368
Combination Product (Y/N)N
PMA/510(K) Number
K914479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number826612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown